Thunderstorm Wind, Galveston
- When
- March 20, 1:12 AM CST
- Where
- Galveston County, Galveston Scholes Fl
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.267, -94.850
Measured at KGLS ASOS.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 19, 9:55 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005
.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE. WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH. WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT. ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.
SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR. THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY. SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.
OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 77 61 80 55 / 50 20 20 30 20
HOUSTON (IAH) 59 76 60 80 58 / 60 40 20 30 20
GALVESTON (GLS) 63 74 64 76 62 / 60 40 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.
GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
GALVESTON AND MATAGORDA BAYS
00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT MAR 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 340 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 PM CST SAT MAR 19 2005 TXZ210-200250- COLORADO- 802 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840 PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 W CALDWELL 30.53N 96.77W
03/19/2005 2.00 INCH BURLESON TX LAW ENFORCEMENT
SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
FM-908.
0550 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRYAN
0602 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
HAIL IN COLLEGE STATION
0630 PM TSTM WND GST NE CONROE 30.32N 95.47W
03/19/2005 0 MPH MONTGOMERY TX TRAINED SPOTTER
60 MPH WIND GUSTS NORTHEAST OF CONROE.
&&
KPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1145 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL HOUSTON 29.77N 95.39W
03/19/2005 1.00 INCH HARRIS TX PUBLIC
INTERSTATE 45 AND CALVALCADE
0515 PM HAIL HOUSTON 29.77N 95.39W
03/19/2005 1.00 INCH HARRIS TX TRAINED SPOTTER
WEST 19TH AND YALE
0520 PM HAIL HOUSTON 29.77N 95.39W
03/19/2005 0.75 INCH HARRIS TX OTHER FEDERAL
3/4 INCH HAIL COVERING THE GROUND IN THE HEIGHTS
0522 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 0.50 INCH BRAZOS TX TRAINED SPOTTER
DIME SIZE HAIL AT POST OAK MALL
0522 PM HAIL HOUSTON 29.77N 95.39W
03/19/2005 0.25 INCH HARRIS TX AMATEUR RADIO
HIGHWAY 59 AND JENSEN DRIVE
0523 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 0.75 INCH BRAZOS TX LAW ENFORCEMENT
3/4 INCH HAIL AT POST OAK MALL IN COLLEGE STATION
0530 PM HAIL CALDWELL 30.53N 96.70W
03/19/2005 0.25 INCH BURLESON TX LAW ENFORCEMENT
PEA SIZE HAIL REPORTED COUNTY-WIDE.
0539 PM HAIL HOUSTON 29.77N 95.39W
03/19/2005 0.50 INCH HARRIS TX OTHER FEDERAL
1/2 INCH HAIL ON THE HARDY TOLL ROAD
0545 PM HAIL 4 W CALDWELL 30.53N 96.77W
03/19/2005 2.00 INCH BURLESON TX LAW ENFORCEMENT
SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
FM-908.
0546 PM HAIL CALDWELL 30.53N 96.70W
03/19/2005 1.75 INCH BURLESON TX EMERGENCY MNGR
0549 PM HAIL CONROE 30.32N 95.47W
03/19/2005 0.75 INCH MONTGOMERY TX AIRPLANE PILOT
3/4 INCH HAIL REPORTED AT THE LONESTAR EXECUTIVE AIRPORT
IN CONROE. CALL RECEIVED VIA TULSA WFO.
0550 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRYAN
0602 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
HAIL IN COLLEGE STATION
0602 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 0.75 INCH BRAZOS TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AT HIGHWAY 6 AND BARRON ROAD ON
SOUTH SIDE OF COLLEGE STATION
0608 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 0.88 INCH BRAZOS TX PUBLIC
DIME TO NICKEL SIZE HAIL AT SW PARKWAY AND WALBORN IN
COLLEGE STATION
0610 PM HAIL 2 NE WILLIS 30.45N 95.45W
03/19/2005 0.75 INCH MONTGOMERY TX PUBLIC
NICKEL SIZE HAIL ON WAUKEGAN ROAD TO THE NE OF THE COUNTY
AIRPORT
0625 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS OF GOLFBALL SIZE HAIL IN COLLEGE STATION
BETWEEN 6 AND 615 PM. ALSO...LEMON SIZE HAIL REPORTED IN
COLLEGE STATION.
0630 PM TSTM WND GST NE CONROE 30.32N 95.47W
03/19/2005 0 MPH MONTGOMERY TX TRAINED SPOTTER
60 MPH WIND GUSTS NORTHEAST OF CONROE.
0635 PM HAIL COLLEGE STATION 30.60N 96.31W
03/19/2005 1.75 INCH BRAZOS TX TRAINED SPOTTER
GOLFBALL SIZE HAIL MOUNDED ON THE YARD LIKE SNOWDRIFTS.
SOUTH SIDE OF COLLEGE STATION.
0716 PM FLOOD COLLEGE STATION 30.60N 96.31W
03/19/2005 BRAZOS TX LAW ENFORCEMENT
MINOR FLOODING...WATER OVER THE ROADWAY ON BARON ROAD
JUST SOUTH OF COLLEGE STATION.
0724 PM HAIL 3 W LIVINGSTON 30.71N 94.99W
03/19/2005 0.50 INCH POLK TX LAW ENFORCEMENT
PEA TO DIME SIZE HAIL.
0800 PM FLOOD BRYAN 30.67N 96.37W
03/19/2005 BRAZOS TX LAW ENFORCEMENT
ROAD CLOSED DUE TO FLOODING...FOUNTAIN AND WEST CARSON.
0800 PM FLOOD 2 E WILLIS 30.42N 95.44W
03/19/2005 MONTGOMERY TX LAW ENFORCEMENT
MINOR FLOODING...WATER OVER THE ROADWAY AT FM 1097 AND
RUNNING BEAR ROAD.
0808 PM HAIL 4 E MOSCOW 30.91N 94.76W
03/19/2005 0.88 INCH POLK TX PUBLIC
NICKEL SIZE HAIL IN CAMDEN.
1046 PM TSTM WND GST WHARTON 29.32N 96.10W
03/19/2005 60 MPH WHARTON TX NWS EMPLOYEE
&&
PLThe Houston radar (KHGX), 32 km away, was scanning. The volume nearest the first event began at 07:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured at KGLS ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445583.